MAUDE Adverse Event Report: BAUSCH + LOMB, INC. STELLARIS ELITE FOOT CONTROL; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB, INC. STELLARIS ELITE FOOT CONTROL; UNIT, PHACOFRAGMENTATION
Model Number BL2394
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history record was reviewed and showed that this module met specifications on the date of manufacture.The device was not received rather a technician was sent to evaluate the system on site.The evaluation revealed the base plate and laser switch were defective.The investigation is ongoing.
 
Event or Problem Description
A user facility in france reported that during a retinal detachment surgery at the end of the air vitrectomy the laser would not start.As they could not get the device to work they had to permanently infuse the eye with air.A second machine was used to complete the surgery.Surgery time was doubled, however no additional anesthesia was required.At the patients first check up their retina was flat under silicone and patient had a 5/10 acuity due to the cataract.
 
Additional Manufacturer Narrative
The product evaluation confirmed the failure mode.The most probable root cause is component issue.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action is required.The investigation is complete.

Brand Name
STELLARIS ELITE FOOT CONTROL
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB, INC.
4100 n. goodman st.
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC.
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
juli moore
3365 tree court industrial blvd
saint louis, MO 63122
6362263220
MDR Report Key19778899
Report Number0001920664-2024-00092
Device Sequence Number20900196
Product Code HQC
UDI-Device Identifier00757770524532
UDI-Public(01)00757770524532(11)230509
Combination Product (Y/N)N
PMA/510(K) Number
K170052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBL2394
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2024
Supplement Date Received by Manufacturer08/19/2024
Initial Report FDA Received Date07/18/2024
Supplement Report FDA Received Date08/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown